Filter by keywords:



Filtering documents. Please wait...

1/7. Multiple nodular metastases in mesenteric panniculitis by uterine papillary serous adenocarcinoma (UPSC): CT appearance of a case.

    Intra-abdominal panniculitis is a thickening of the mesentery of the small/large intestine due to infiltration of lipid-laden macrophages associated with a variable amount of fibrosis. This condition is rarely associated with malignant neoplasms. We report the computed tomography (CT) findings of a patient treated for uterine papillary serous adenocarcinoma (UPSC). She had mesenteric panniculitis where metastatic tumor nodules implanted. This was the only intraperitoneal recurrence. To our knowledge, no such finding has been reported in the gynecologic and radiologic literature to date. On CT images, the differential diagnosis is with cystic dilatations of mesenteric lymph vessels.
- - - - - - - - - -
ranking = 1
keywords = gynecologic
(Clic here for more details about this article)

2/7. Metastatic uterine papillary serous carcinoma to the pericardium.

    BACKGROUND: Uterine papillary serous carcinoma is an aggressive tumor with a high propensity for distant spread. Metastases to the heart or pericardium are rare in gynecologic malignancies and usually fatal. CASE: A 64-year-old African American woman was diagnosed with recurrent uterine papillary serous carcinoma metastatic to the pericardium. Her case at presentation was significant for an elevated serum CA-125, evidence of metastatic disease to the liver, and massive cardiomegaly. Cytologic analysis of fluid obtained by pericardiocentesis confirmed recurrence. Despite treatment with paclitaxel and a pleuropericardial window, the patient succumbed to her disease. CONCLUSION: The prognosis for patients whose recurrent uterine papillary serous carcinoma has metastasized to the heart or pericardium is extremely poor. Effective adjuvant and salvage therapies are essential.
- - - - - - - - - -
ranking = 1
keywords = gynecologic
(Clic here for more details about this article)

3/7. Port site metastasis of ovarian carcinoma remote from laparoscopic surgery for benign disease.

    BACKGROUND: The use of laparoscopic surgical procedures has continued to expand due to the many advantages that this surgical approach offers. However, as we continue to realize the benefits and expand the scope of laparoscopic procedures, new complications may occur. CASE: This is the case of a 77-year-old gravida 2 para 2 who underwent exploratory laparotomy and surgical staging with optimal cytoreduction for Stage IIIC papillary serous ovarian carcinoma in February 1998. Her past surgical history was significant for total abdominal hysterectomy and left salpingo-oophorectomy in 1955 for symptomatic leiomyomata and for a laparoscopic cholecystectomy in July 1997. After initial platinum-based chemotherapy, she presented with an enlarging nodule at the right upper quadrant laparoscopic port site. Fine needle aspiration confirmed recurrent papillary serous ovarian carcinoma. After a discussion of her options, she elected to undergo surgical resection with postoperative salvage chemotherapy. CONCLUSION: Port site recurrences have been previously reported in patients who underwent initial surgical evaluation for ovarian carcinoma utilizing the laparoscopic approach. However, it is unusual for recurrent cancer to appear in port sites or operative incisions not related to the initial cancer surgery. This report serves to caution the gynecologic oncologist that the first evidence of recurrence may be at a laparoscopic port site from prior benign gynecologic or nongynecologic surgery.
- - - - - - - - - -
ranking = 3
keywords = gynecologic
(Clic here for more details about this article)

4/7. Gemcitabine-induced radiation recall dermatitis following whole pelvic radiation therapy.

    OBJECTIVES: radiation recall dermatitis secondary to gemcitabine use has been reported in isolated cases of patients treated for breast and lung cancers. There have been no reports of radiation recall dermatitis from gemcitabine after whole pelvic radiation therapy employed as a treatment of a gynecologic cancer. CASE: A 67-year-old woman was treated with whole pelvic radiation for palliation of lower extremity swelling and pain due to recurrent ovarian adenocarcinoma. Three months later, the patient was treated with gemcitabine for three courses. Therapy was discontinued secondary to severe cellulitis and edema of the skin of the anterior abdominal wall in the field of her prior radiation therapy. CONCLUSIONS: radiation recall dermatitis secondary to gemcitabine should be considered in any patient with pelvic or lower abdominal skin abnormalities after pelvic radiation and subsequent gemcitabine therapy.
- - - - - - - - - -
ranking = 1
keywords = gynecologic
(Clic here for more details about this article)

5/7. Stage III papillary serous cystadenocarcinoma of the ovary in a 15-year-old female.

    Epithelial ovarian cancer is the most common cause of death due to gynecologic malignancies in adults, but is rare in children and adolescents. The majority of ovarian cancers in children and adolescents are stage I at diagnosis and conservative management with preservation of fertility is often possible. Twenty-nine serous epithelial cancers have been reported in females under age 20, only two of which are known to be advanced stage (both stage III). We present a case of advanced stage papillary serous cystadenocarcinoma in a 15-year-old female treated with bilateral salpingo-oophorectomy and debulking surgery followed by combination chemotherapy.
- - - - - - - - - -
ranking = 1
keywords = gynecologic
(Clic here for more details about this article)

6/7. Peritoneal papillary serous carcinoma in a woman with a history of utero DES exposure.

    Antenatal exposure to diethylstilbestrol (DES) has been implicated in the development of clear-cell adenocarcinoma of the vagina and cervix. In addition, there are a handful of case reports of gram cell tumors and other benign ovarian tumors in the offspring of women treated with DES during pregnancy. This the first report of a papillary serous carcinoma of the peritoneum following in utero exposure to DES. As the population of women with a history of in utero exposure to DES is reaching into the fourth decade, these patients need to be closely monitored for the development of gynecologic malignancies, especially epithelial and germ cell ovarian tumors. We also encourage the reporting of these tumors of the DES registry to document the exact incidence of these malignancies.
- - - - - - - - - -
ranking = 1
keywords = gynecologic
(Clic here for more details about this article)

7/7. syndrome of inappropriate antidiuretic hormone secretion in papillary serous surface carcinoma of the peritoneum.

    A case of syndrome of inappropriate antidiuretic hormone secretion (SIADH) in a patient with suboptimally cytoreduced stage III papillary serous surface carcinoma of the peritoneum is described. After the primary surgery, the patient refused further therapy. Within a month bilateral pleural effusions and abdominal ascites compelled the patient to accept treatment with carboplatin and cyclophosphamide. Ten days following the chemotherapy, she was admitted in a disoriented state with serum sodium of 117-mEq/L. During the evaluation, treatment, and subsequent follow-up, the diagnosis of SIADH was confirmed. Numerous disease processes have been associated with the development of SIADH; however, there have been few reports in gynecologic malignancies. Possible etiology and clinical management of this patient are briefly discussed.
- - - - - - - - - -
ranking = 1
keywords = gynecologic
(Clic here for more details about this article)


Leave a message about 'Cystadenocarcinoma, Papillary'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.